Jump to content

Happy2017: Venlafaxine


Happy2017

Recommended Posts

Moved from Wishes19's topic:

 

I stopped with Venlafaxine 8 months ago and I read your story as it was mine.
I'm also desperate how to come of my brain zaps and dizziness.

Edited by scallywag
tags; CC moved from another intro thread
Link to post
  • Moderator Emeritus

Welcome Happy 2017!

 

I'm sorry to read that you are experiencing brain zaps and dizziness. Venlafaxine is well known for causing these symptoms after stopping it.

 

Would you write more about your experience with venlafaxine:

  • Was it the first anti-depressant or psychiatric medication or neurological mediation you took?
  • When did you start taking it?
  • What dose were you taking when you stopped in 2016 (June/July)?
  • How did you stop? Were you taking a regular dose, 37.5 mg or 75 mg, and then just stopped? Or did you decrease your dose in steps?
Some people find it helpful to take supplements of omega 3 fatty acids and magnesium.

Omega-3 fatty acids (fish oil).

Magnesium, nature's calcium channel blocker.

 

A request: Would you summarize your history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs.
  • You can find instructions in this topic: Please put your withdrawal history in signature
  • If you are using a phone or mobile device, you need to switch to the "full" or desktop version of the site. Instructions are in Post 9 and Post 10
I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.
1997-1999 Effexor; 2002-2005 Effexor XR 37.5 mg linear taper, dropping same #beads/week with bad results

Cymbalta 60 mg 2012 - 2015; 2016: 20 mg to 7 mg exact doses and dates in this post; 2017: 6.3 mg to  0.0 mg  Aug. 12; details here


scallywag's Introduction
Online spreadsheet for dose taper calculations and nz11's THE WORKS spreadsheet

Link to post

Hey, Scallywag,thank you for your reaction. A queriion: is my reaction on the topic of Wishes19 removed? And if it is the case, why is that?

Link to post
  • Moderator Emeritus

Hi Happy and welcome to SA,

 

It was me that moved your post from Wishes' topic.  Sometimes new members search and make their first post in someone else's topic but are really asking for help.  If the post is left in the other person's topic, it can be missed and the new member may not get the help they want.

 

You are welcome to visit other members' topics and post responses.  However it is better to ask questions about your own situation here on your own Intro/Update topic so that your history and responses to questions are in one place.

 

You can also use your Intro/Update to journal your progress.

NEW!!!     INTERVIEW with Altostrata, SA's founder    NEW!!! 

 

Plodding along inch by inch:  12" = 1',  3' =  36 " or 1 yard,  1760 yards  = 63,360" or 1 mile

Current from 17 Apr 2021:  Pristiq 0.2665mg  now holding each dose for 3 weeks

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering Oct 2015 

My tapering program   My Intro (goes to my tapering graph)  My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Link to post

Hi Happy,

 

I am so sorry you are going through these awful withdrawal reactions to Effexor. Thank you for stopping by my thread. I will respond to your PM right now :)

 

Wishes

Started on Effexor 75 immediate release 1/2015. Took it once a day, which was the way the doctor prescribed it.  

Stopped Effexor after taking it for 4 months; fast taper over 3-4 weeks;  5/2015-6/2015

Daily "brain zaps" and other neurological symptoms  (vertigo, dizziness, headaches, ticking in left ear) without improvement since stopping Effexor, starting early 6/2015

Brain zaps and other neurological changes for about 16 months, then decided to go back on Effexor, 9/2016

Symptoms disappeared on Effexor 112.5 mg (I ramped up from 37.5 to see what would work)

Slow taper back down.  Brain zaps recurred especially below 75 mg.  

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy